Skin treatment and migraines

Hi, I was wanting to go back on the pill to clear up my skin (it’s hormone related and worked years ago) but my dr told me that she won’t prescribe it as taking the contraceptive pill when you get migraines can cause a stroke. Any one have any suggestions for something I can take for my skin that is migraine friendly? Thanks.


Community Answers
  • 8 months ago

    I’m on Depo Provera (to try to stop my period because my migraines are worse with hormonal fluctuations) it’s the worlds worst birth control so far bc I’ve had a lot of spotting (like a continuous period) but it was the only one my OBGYN would put me on bc he said I’m at risk of a blood clot bc I have migraine with Aura. Maybe that is why your doctor said that’s?

  • mbabi1970
    9 months ago

    Hi Lauren. I have NEVER heard of this. I am on birth control specifically because even though I am a chronic migraine sufferer, my pain level is ridiculous when I get my period. I am on Junel FE 1-20. I have no idea which birth control meds help with skin problems, but I would suggest doing some research. There has to be some option for you. Not only am I on the birth control, but an anti depressant, and allergy medication. I also have been on dozens of preventative meds (which didn’t help me), and others al simultaneously. Stroke has never been brought up to me once. My neurologist who is a headache specialist in NYC manages all of my medication except for my birth control; however, she knows what I am on and vice versa. I ho[e you find your answer…..but maybe you need a new doctor who understands your situation and can help. There is always a way. There is always hope. Stay well, Michele

  • Nancy Harris Bonk moderator
    9 months ago

    Hi Lauren91,

    This is a great question and I wish I had an answer. Hopefully others will be along shortly to share their experiences with you.

    Nancy

  • Share Your Answer

    Poll